MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Model Number 399.481
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during inspection, a bending pliers would not open due to rust embedded in the grooves and spring.The threads of an extraction screw were stripping, a stardrive screwdriver shaft tip is warping due to wear, 2 periosteal elevator (round and straight) have staining between the wooden handle and elevator, a graphic case top coat of aux bin is starting to peel, and the depth gauge handle has a crack through it.There was no patient or surgical involvement.This report is for 1 periosteal elevator 3mm curved blade-round edge this is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: visual.Visual inspection: the periosteal elevator 3mm curved blade - round edge (p/n: 399.481, lot number: t930584) was received at us cq.Upon visual inspection it was noticed that the blade shaft is discolored at the junction to the handle component.Confirming the complaint condition.Device failure/defect identified? yes.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the blade is discolored.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 399.481, lot number: t930584, manufacturing site: tuttlingen, release to warehouse date: oct 22, 2008.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10088421
Report Number2939274-2020-02508
Device Sequence Number11364115
Product Code HTE
UDI-Device Identifier10886982202857
UDI-Public(01)10886982202857
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.481
Device Catalogue Number399.481
Device Lot NumberT930584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDING PLIERS FOR 3.5MM CLAVICLE PLATES/227MM; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; GRAPHIC CASE FOR 3.5MM LCP PERCUTANEOUS INST; PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE; STARDRIVE SCREWDRIVER SHAFT T8 105MM; BENDING PLIERS FOR 3.5MM CLAVICLE PLATES/227MM; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; GRAPHIC CASE FOR 3.5MM LCP PERCUTANEOUS INST; PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE; STARDRIVE SCREWDRIVER SHAFT T8 105MM